Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2011, 12:26 AM CDT for Sangamon County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 18, 2011, 1:03 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS53 KILX 180526 SVRILX ILC167-180630- /O.NEW.KILX.SV.W.0162.110618T0526Z-110618T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1226 AM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS... * UNTIL 130 AM CDT. * AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUBURN...OR 5 MILES NORTHWEST OF VIRDEN...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DIVERNON AND THAYER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3959 8964 3953 8964 3953 8992 3960 8992 TIME...MOT...LOC 0526Z 327DEG 08KT 3955 8980 WIND...HAIL 60MPH 1.00IN $$ CHURCHILL
1 follow-up statement
849 WWUS53 KILX 180603 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 103 AM CDT SAT JUN 18 2011 ILC167-180613- /O.CAN.KILX.SV.W.0162.000000T0000Z-110618T0630Z/ SANGAMON IL- 103 AM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANGAMON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN AND FLASH FLOODING IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3959 8964 3953 8964 3953 8992 3960 8992 TIME...MOT...LOC 0603Z 327DEG 8KT 3948 8974 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:00 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 18, 12:00 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1200 AM CDT SAT JUN 18 2011 .DISCUSSION... ISSUED 846 PM CDT FRI JUN 17 2011 OUTFLOW BOUNDARY FROM THE EARLIER MCS THAT TRACKED ACROSS THE SOUTHERN HALF OF IL REMAINS FROM AROUND PITTSFIELD TO PARIS. ISOLATED SHOWERS/THUNDER HAVE BEEN DEVELOPING FROM TIME TO TIME ALONG THIS BOUNDARY...AND WILL CONTINUE THIS EVENING. LIGHT RAIN OVER THE NORTH HAS PASSED MAINLY NORTH OF THE AREA NOW. WILL MAKE ADJUSTMENTS TO EVENING POPS BASED ON THESE ISSUES. OVERNIGHT...THE CHANCES FOR CONVECTION INCREASE ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. A WARM FRONT EXTENDS FROM JUST SOUTH OF KANSAS CITY TO THE FAR SOUTHERN TIP OF IL. SEVERE STORMS HAVE ALREADY BLOWN UP ON THE WESTERN PART OF THE BOUNDARY OVER EASTERN KANSAS. EXPECT THIS ACTIVITY TO CONTINUE TO GROW UPSCALE AND MOVE/PROPAGATE EAST AND SOUTHEAST OVERNIGHT AS THE INCREASING LOW LEVEL JET FEEDS UNSTABLE AIR INTO AND OVER THE FRONT. DIFFICULT TO TELL HOW FAR NORTH INTO CENTRAL IL THESE STORMS WILL GET AS WE ARE CURRENTLY RIGHT UNDER THE AXIS OF UPPER DIFLUENCE. FOR NOW WILL SPLIT THE FORECAST AREA ROUGHLY IN HALF AND HAVE CHANCE POPS IN THE NORTH AND LIKELYS IN THE SOUTH. NO OTHER CHANGES ANTICIPATED. && .AVIATION... ISSUED 1200 AM CDT SAT JUN 18 2011 CONVECTION WILL CONTINUE TO DEVELOP ON THE NOSE OF A 30-40KT LOW-LEVEL JET FOR THE NEXT SEVERAL HOURS. BASED ON SATELLITE/RADAR IMAGERY...IT APPEARS THIS ACTIVITY WILL LINE UP ALONG AN OLD OUTFLOW BOUNDARY LEFT BEHIND BY PREVIOUS STORMS AND WILL MAINLY IMPACT KSPI AND KDEC AS IT TRACKS E/SE ACROSS THE AREA. HAVE INCLUDED A TEMPO THUNDER AT BOTH SITES ACCORDINGLY...FOCUSING ON THE 06Z TO 10Z TIME FRAME FOR THE BULK OF THE CONVECTION. FURTHER NORTH...DRY CONDITIONS WILL PREVAIL AT THE I-74 TERMINALS. WITH LIGHT WINDS AND INCREASING DEWPOINTS...THINK FOG WILL DEVELOP AS WELL. ALREADY SEEING VISBYS BEGINNING TO DROP AS TEMP/DEWPOINT SPREADS DECREASE. OVERNIGHT STORMS WILL LIKELY CONGEAL INTO AN ORGANIZED COMPLEX AND EXIT THE REGION SATURDAY MORNING...LEAVING BEHIND A MID-LEVEL OVERCAST AND WIDELY SCATTERED SHOWERS/STORMS THROUGHOUT THE DAY. HIGH-RESOLUTION MODELS ARE SUGGESTING THAT ANOTHER COMPLEX OF STORMS MAY DEVELOP ACROSS THE AREA LATE SATURDAY NIGHT...BUT THIS WOULD MOST LIKELY OCCUR AFTER 06Z SUN...SO WILL NOT MENTION AT THIS TIME. WINDS THROUGH THE ENTIRE 06Z TAF PERIOD WILL REMAIN SOUTHEASTERLY AT 5 TO 10KT. BARNES && .PREV DISCUSSION... ISSUED 259 PM CDT FRI JUN 17 2011 MESOSCALE CONVECTIVE SYSTEM THAT WAS ACROSS MISSOURI EARLIER TODAY HAS NOW PUSHED INTO SOUTH CENTRAL ILLINOIS. THIS FEATURE WILL BE AFFECTING THE SOUTHEAST CWA THROUGH MID AFTERNOON. VARIOUS MESOSCALE BOUNDARIES AND FRONTAL SYSTEMS LAID OUT ACROSS THE MIDWEST...WITH THE CWA APPARENTLY BETWEEN THE TWO MAIN SYNOPTIC BOUNDARIES. WITH THE BOUNDARIES REMAINING OVER THE AREA THROUGH THE WEEKEND...PERIODIC THUNDERSTORM CHANCES WILL BE THE PRIMARY FORECAST ISSUE. SHORT TERM...TONIGHT THROUGH SUNDAY... VARIOUS MESOSCALE MODELS INDICATING A PERIOD OF DRY WEATHER THIS EVENING...AS ANOTHER MCS FORMS TO OUR WEST. THIS IS PROJECTED TO ROLL ACROSS THE CWA AFTER MIDNIGHT. ACCORDINGLY...WILL GO WITH HIGHEST POPS DURING THAT TIME...AND WILL ADJUST THE EVENING GRIDS AT THE LAST MINUTE TO REFLECT CURRENT TRENDS. 12Z SYNOPTIC SCALE MODELS NOT SHOWING A LOT OF AGREEMENT BEYOND SATURDAY MORNING...NOT SURPRISING DUE TO THE MESOSCALE FEATURES THAT MAY BE IN PLAY. CONVECTIVE REDEVELOPMENT WILL DEPEND ON HOW MUCH DESTABLIZATION CAN TAKE PLACE...WHICH HINGES ON HOW MUCH CLOUD COVER LINGERS FROM THE OVERNIGHT. AS SUCH...WILL NOT MAKE MUCH CHANGES IN THE RAIN CHANCES THROUGH SUNDAY...WHEN AN AREA OF LOW PRESSURE LIFTS NORTHEAST AND PULLS THE FRONT AWAY FROM THE AREA. THE NAM MODEL IS MOST AGGRESSIVE AND SOUTH WITH THIS LOW. HPC QPF GUIDANCE APPEARS TO BE INFLUENCED BY THIS TRACK...SUGGESTING 2-3 INCHES OF RAIN ON SUNDAY OVER MUCH OF THE CWA. WILL NOT GO QUITE THIS FAR YET...BUT HAVE BOOSTED QPF TOTALS FOR SUNDAY TO AROUND 3/4 INCH OR SO AND WILL REFINE THIS LATER AS THE MESOSCALE INFLUENCES BECOME CLEARER. PWAT VALUES ARE PROGGED TO BE OVER 1.7 INCHES BY THEN...SO HEAVY RAINFALL IS DEFINITELY A CONCERN. TEMPERATURES WILL BE TRICKY DEPENDING ON THE CLOUD COVER...WITH THE NUMERICAL GUIDANCE SHOWING A FAIR AMOUNT OF SPREAD AS A RESULT. WILL FAVOR A MAV/MET BLEND OVER MUCH OF THE CWA...LEANING TOWARD THE WARMER MAV NUMBERS ACROSS THE SOUTHEAST CWA. LONG TERM...MONDAY THROUGH FRIDAY... UPPER RIDGING EXPECTED TO BEGIN BUILDING ACROSS THE MISSISSIPPI VALLEY ON MONDAY. DRY WEATHER IS MOST LIKELY FROM MONDAY AFTERNOON INTO MONDAY NIGHT. GFS/ECMWF IN GOOD AGREEMENT IN STRENGTHENING A CUTOFF UPPER LOW OVER THE CENTRAL PLAINS BY MONDAY NIGHT...SLOWLY PUSHING IT NORTHEAST INTO THE GREAT LAKES INTO THURSDAY. ASSOCIATED COLD FRONT PROGGED TO PUSH THROUGH THE AREA WEDNESDAY NIGHT...ALTHOUGH THE ECMWF IS A BIT FASTER WITH THIS. WEAK TROUGHS ROTATING THROUGH THE GREAT LAKES WARRANT LINGERING SOME SLIGHT CHANCE POPS INTO THURSDAY. AFTER THAT...WILL KEEP DRY CONDITIONS IN THE FORECAST FOR NOW...AS THE PRIMARY STORM TRACK SHOULD BE CLOSER TO THE GREAT LAKES...IN A NORTHWEST FLOW CAUSED BY AN AMPLIFYING RIDGE OVER THE WESTERN PLAINS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 3:40 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT FRI JUN 17 2011 ILZ029-031-036-037-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-WOODFORD- 340 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WARM MOIST AIRMASS WILL INTERACT WITH A WARM FRONT TO THE WEST TO BRING THUNDERSTORMS TO THE AREA FOR LATE THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND DOWN STREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH THE WEEKEND. THE FRONT WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. THERE IS A RISK OF SEVERE STORMS SATURDAY THROUGH SUNDAY NIGHT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND INTO TONIGHT. ILZ027-028-030-038-042>046-048-051>057-061>063-066>068-071>073- 181100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK- VERMILION- 340 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WARM MOIST AIRMASS WILL INTERACT WITH A WARM FRONT TO THE WEST TO BRING THUNDERSTORMS TO THE AREA FOR LATE THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH THE WEEKEND. THE FRONT WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. THERE IS A RISK OF SEVERE STORMS SATURDAY THROUGH SUNDAY NIGHT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND INTO TONIGHT. HJS
In the hours before
Special weather statement, Jun 17, 9:33 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 933 PM CDT FRI JUN 17 2011 ILZ050-051-180330- MORGAN-SANGAMON- 933 PM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 1030 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSON...OR 6 MILES SOUTH OF JACKSONVILLE...MOVING EAST-NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN MORGAN AND SANGAMON COUNTIES...INCLUDING THE CITIES OF WOODSON...FRANKLIN...ALEXANDER...NEW BERLIN...LOAMI AND CHATHAM... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3988 8954 3953 8955 3953 9020 3974 9037 TIME...MOT...LOC 0232Z 250DEG 27KT 3965 9023 CHURCHILL
Local storm report, Jun 17, 10:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 3 NE WAVERLY 39.62N 89.91W
06/17/2011 SANGAMON IL EMERGENCY MNGR
TWO FEET OF WATER OVER WAVERLY/NEW BERLIN BLACKTOP
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:33 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 57 min |
| Jun 17, 10:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 44 min |
| Jun 17, 10:44 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 4 hr |
| Jun 17, 11:40 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 55 min |
| Jun 18, 12:49 AM CDT | Flash Flood Warning | ILX | Sangamon | 4 hr |
| Jun 18, 1:42 AM CDT | Flash Flood Warning | ILX | Cass, Morgan | 3 hr |
| Jun 18, 2:27 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 37 min |
| Jun 18, 2:32 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 20 hr |
| Jun 18, 2:46 AM CDT | Flash Flood Warning | ILX | Clay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more | 12 hr |
| Jun 18, 6:49 AM CDT | Special Weather Statement | ILX | Morgan | 56 min |
| Jun 18, 8:51 AM CDT | River Flood Warning | ILX | Clay, Richland | 16 days |
| Jun 18, 2:16 PM CDT | Flash Flood Watch | ILX | Christian, Clay, Effingham, Jasper, Lawrence, Morgan and 4 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.